| Catalog Number |
0123810 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Hernia (2240); Injury (2348)
| Date of Event |
08/15/2006
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 ¿ patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with implant of composix e/x mesh.Per operative notes, ¿the defect was measured, and a composix e/x mesh was placed into the abdominal cavity and sutured.¿ (b)(6) 2006 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of composix e/x mesh.Per operative notes, ¿the composix e/x mesh had pulled off the abdominal wall and was kind of rolled up in the mid abdomen.The composix e/x mesh was removed.Adhesions were taken down.The hernia sac was excised.A synthetic mesh was placed over the entire abdominal wall and secured to the fascia using sutures." (b)(6) 2010 ¿ patient was diagnosed with adhesions and hiatal hernia thereby underwent repair and lysis of adhesions.